Flare-up of pustular psoriasis with fluoxetine: Possibility of a serotoninergic influence?


Tamer E., Gur G., Polat M. , Alli N.

JOURNAL OF DERMATOLOGICAL TREATMENT, cilt.20, ss.137-140, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 20 Konu: 3
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1080/09546630802449096
  • Dergi Adı: JOURNAL OF DERMATOLOGICAL TREATMENT
  • Sayfa Sayıları: ss.137-140

Özet

In this article, we report two cases of pustular psoriasis flaring up after fluoxetine administration. A 21-year-old male patient with localized pustular psoriasis became erythrodermic following commencement of fluoxetine. Even though the lesions were unresponsive to cyclosporine A (Cyc A) treatment, dramatic resolution was observed with discontinuation of fluoxetine. A 44-year-old female patient with pustular psoriasis who was on Cyc A and acitretin therapy was given fluoxetine for her psychiatric symptoms. In the following 5 days, her lesions flared. Owing to previous experience, fluoxetin was stopped. Her lesions improved dramatically in the following 3 days. Exacerbation of psoriasis with antidepressant therapy has been rarely described. An extensive review of the literature revealed four such cases, all of which were seen after the use of selective serotonin reuptake inhibitors (SSRI). A serotoninergic influence in the etiopathogenesis of psoriasis may be possible together with a pharmacogenetic difference in the drug metabolism of these patients. Considering the two patients we presented and the patients previously reported in the literature, aggravation of pustular psoriasis by SSRI should be borne in mind.